Alert archive / Georgia / Heat Advisories in 2012
Heat Advisory 3, NWS Tallahassee, FL
NWS Tallahassee, FL issued this heat advisory at Aug 31, 2012, 1:08 PM CDT for 14 counties in Florida; 16 counties in Georgia; 5 counties in Alabama. It took effect at Sep 1, 2012, 11:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2012, 1:08 PM CDT (18:08 UTC)
- In effect from
- Sep 1, 2012, 11:00 AM CDT
- Expired
- Sep 1, 2012, 2:46 PM CDT
- In force
- 4 hr
- Issued by
- NWS Tallahassee, FL
All 35 counties
Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA
The radar
The Tallahassee radar (KTLH), 73 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 787 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
331 WWUS72 KTAE 311808 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 208 PM EDT FRI AUG 31 2012 ...HEAT ADVISORY NOW IN EFFECT FROM NOON EDT /11 AM CDT/ UNTIL 8 PM EDT /7 PM CDT/ SATURDAY FOR SOUTHEAST ALABAMA...PORTIONS OF SOUTHWESTERN GEORGIA...AND MUCH OF NORTH FLORIDA... ALZ065>069-FLZ007>019-026>028-GAZ120>123-125-142>146-155>159- 020000- /O.NEW.KTAE.HT.Y.0003.120901T1600Z-120902T0000Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-QUITMAN-CLAY-RANDOLPH-DOUGHERTY- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-SEMINOLE-DECATUR-GRADY- THOMAS-BROOKS- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY... COWARTS...WEBB...COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS... HUDSON...BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS... MARIANNA...GRACEVILLE...MALONE...SNEADS...YOUNGSTOWN... BLOUNTSTOWN...WHITE CITY...WEWAHITCHKA...QUINCY...CHATTAHOOCHEE... TALLAHASSEE...SPRING HILL...MONTICELLO...MADISON...GREENVILLE... SWEETWATER...CRAWFORDVILLE...PERRY...GEORGETOWN...FORT GAINES... CUTHBERT...SHELLMAN...ARLINGTON...MORGAN...EDISON...LEARY... ALBANY...DOUGLASVILLE...BLAKELY...COLQUITT...NEWTON...CAMILLA... PELHAM...MOULTRIE...DONALSONVILLE...BAINBRIDGE...CAIRO... THOMASVILLE...QUITMAN 208 PM EDT FRI AUG 31 2012 /108 PM CDT FRI AUG 31 2012/ ...HEAT ADVISORY IN EFFECT FROM NOON EDT /11 AM CDT/ TO 8 PM EDT /7 PM CDT/ SATURDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON EDT /11 AM CDT/ TO 8 PM EDT /7 PM CDT/ SATURDAY. * TEMPERATURE...MAXIMUM AIR TEMPERATURES 94 TO 97 DEGREES. * HEAT INDEX...MAXIMUM HEAT INDICES OF 105 TO 108 DEGREES. * IMPACTS...POTENTIAL FOR HEAT EXHAUSTION AND HEAT STROKE IS INCREASED WITH ANY OUTDOOR ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HEAT INDICES NEARING 108 DEGREES ARE EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL INCREASE THE LIKELIHOOD OF HEAT ILLNESSES. DRINK PLENTY OF NON-ALCOHOLIC BEVERAGES TO STAY HYDRATED IF YOU MUST BE OUTSIDE AND TAKE FREQUENT BREAKS IN AN AIR-CONDITIONED ROOM OR IN THE SHADE. && $$ GODSEY
2 follow-up statements
487 WWUS72 KTAE 010850 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 450 AM EDT SAT SEP 1 2012 ...A HEAT ADVISORY NOW IN EFFECT FROM 3 PM EDT / 2 PM CDT UNTIL 6 PM EDT / 5 PM CDT THIS AFTERNOON FOR ALL OF SOUTHEAST ALABAMA...MUCH OF SOUTHWEST AND SOUTH CENTRAL GEORGIA...AS WELL MOST INTERIOR SECTIONS OF THE FLORIDA BIG BEND AND PANHANDLE...EXCEPT FOR THE EXTREME SOUTHEASTERN BIG BEND... FLZ015-028-GAZ146-011000- /O.CAN.KTAE.HT.Y.0003.120901T1600Z-120902T0000Z/ INLAND FRANKLIN-INLAND TAYLOR-COLQUITT- INCLUDING THE CITIES OF...PERRY...MOULTRIE 450 AM EDT SAT SEP 1 2012 ...THE HEAT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE HEAT ADVISORY...AS MAXIMUM HEAT INDICES ARE EXPECTED TO REMAIN BELOW 104 DEGREES ALL DAY. $$ GAZ124-012200- /O.EXB.KTAE.HT.Y.0003.120901T1900Z-120901T2200Z/ TERRELL- INCLUDING THE CITY OF...DAWSON 450 AM EDT SAT SEP 1 2012 ...A HEAT ADVISORY IS NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM EDT THIS EVENING. * TEMPERATURE...MAXIMUM AIR TEMPERATURE AROUND 96 DEGREES. * HEAT INDEX...MAXIMUM HEAT INDICES OF 104 TO 105 DEGREES. * IMPACTS...POTENTIAL FOR HEAT EXHAUSTION AND HEAT STROKE IS INCREASED WITH ANY OUTDOOR ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HEAT INDICES IN THE MIDDLE 100S IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL INCREASE THE LIKELIHOOD OF HEAT ILLNESSES. DRINK PLENTY OF NON-ALCOHOLIC BEVERAGES TO STAY HYDRATED IF YOU MUST BE OUTSIDE AND TAKE FREQUENT BREAKS IN AN AIR-CONDITIONED ROOM OR IN THE SHADE. && $$ ALZ065>069-FLZ007>014-016>019-026-027-GAZ120>123-125-142>145- 155>159-012200- /O.EXT.KTAE.HT.Y.0003.120901T1900Z-120901T2200Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-GADSDEN- LEON-INLAND JEFFERSON-MADISON-LIBERTY-INLAND WAKULLA-QUITMAN-CLAY- RANDOLPH-DOUGHERTY-EARLY-MILLER-BAKER-MITCHELL-SEMINOLE-DECATUR- GRADY-THOMAS-BROOKS- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY... COWARTS...WEBB...COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS... HUDSON...BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS... MARIANNA...GRACEVILLE...MALONE...SNEADS...YOUNGSTOWN... BLOUNTSTOWN...WHITE CITY...WEWAHITCHKA...QUINCY...CHATTAHOOCHEE... TALLAHASSEE...SPRING HILL...MONTICELLO...MADISON...GREENVILLE... SWEETWATER...CRAWFORDVILLE...GEORGETOWN...FORT GAINES... CUTHBERT...SHELLMAN...ARLINGTON...MORGAN...EDISON...LEARY... ALBANY...DOUGLASVILLE...BLAKELY...COLQUITT...NEWTON...CAMILLA... PELHAM...DONALSONVILLE...BAINBRIDGE...CAIRO...THOMASVILLE... QUITMAN 450 AM EDT SAT SEP 1 2012 /350 AM CDT SAT SEP 1 2012/ ...THE HEAT ADVISORY IS NOW IN EFFECT FROM 3 PM EDT /2 PM CDT/ THIS AFTERNOON TO 6 PM EDT /5 PM CDT/ THIS EVENING... * TEMPERATURE...MAXIMUM AIR TEMPERATURES 94 TO 96 DEGREES. * HEAT INDEX...MAXIMUM HEAT INDICES OF 104 TO 106 DEGREES. * IMPACTS...POTENTIAL FOR HEAT EXHAUSTION AND HEAT STROKE IS INCREASED WITH ANY OUTDOOR ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HEAT INDICES IN THE MIDDLE 100S IS EXPECTED.THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL INCREASE THE LIKELIHOOD OF HEAT ILLNESSES. DRINK PLENTY OF NON-ALCOHOLIC BEVERAGES TO STAY HYDRATED IF YOU MUST BE OUTSIDE AND TAKE FREQUENT BREAKS IN AN AIR-CONDITIONED ROOM OR IN THE SHADE. && $$ 17-GOULD
375 WWUS72 KTAE 011946 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 346 PM EDT SAT SEP 1 2012 ...HEAT ADVISORY IS CANCELLED... .ALTHOUGH IT WILL BE WARM...HEAT INDICES ARE EXPECTED TO REMAIN WELL BELOW 108 DEGREES FOR THE REMAINDER OF THE AFTERNOON. ALZ065>069-FLZ007>014-016>019-026-027-GAZ120>125-142>145-155>159- 012100- /O.CAN.KTAE.HT.Y.0003.000000T0000Z-120901T2200Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-GADSDEN- LEON-INLAND JEFFERSON-MADISON-LIBERTY-INLAND WAKULLA-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-EARLY-MILLER-BAKER-MITCHELL-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY... COWARTS...WEBB...COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS... HUDSON...BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS... MARIANNA...GRACEVILLE...MALONE...SNEADS...YOUNGSTOWN... BLOUNTSTOWN...WHITE CITY...WEWAHITCHKA...QUINCY...CHATTAHOOCHEE... TALLAHASSEE...SPRING HILL...MONTICELLO...MADISON...GREENVILLE... SWEETWATER...CRAWFORDVILLE...GEORGETOWN...FORT GAINES... CUTHBERT...SHELLMAN...ARLINGTON...MORGAN...EDISON...LEARY... DAWSON...ALBANY...DOUGLASVILLE...BLAKELY...COLQUITT...NEWTON... CAMILLA...PELHAM...DONALSONVILLE...BAINBRIDGE...CAIRO... THOMASVILLE...QUITMAN 346 PM EDT SAT SEP 1 2012 /246 PM CDT SAT SEP 1 2012/ ...HEAT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE HEAT ADVISORY. ALTHOUGH IT WILL BE WARM...HEAT INDICES ARE EXPECTED TO REMAIN WELL BELOW 108 DEGREES FOR THE REMAINDER OF THE AFTERNOON. $$ DVD
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this heat advisory went out at Aug 31, 9:41 AM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Aug 31, 9:41 AM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1041 AM EDT Fri Aug 31 2012 .DISCUSSION... We're finally entering into a more "typical" late summer weather pattern, with warm, partly cloudy conditions and isolated afternoon and evening showers and thunderstorms. We updated the early morning forecast package to lower today's PoP slightly, as the 12 UTC KTAE upper air sounding showed very dry air above 700 mb. The latest ARW cores of the Convection Allowing Models (CAM) picked up on this drier trend, showing only a small pocket of widely scattered convective cells in the Apalachicola River basin late this afternoon where the sea breeze front convergence appears to be maximized. The NMM cores of the CAM NWP seem too bullish on convection today, given the poor thermodynamics. The poor thermodynamics should limit updraft strength, reducing the threat for severe storms or flooding. && .AVIATION [Through 12Z Saturday]... Areas of VLIFR cigs have been very slow to dissipate so far this morning, but they should lift soon, followed by prevailing VFR conditions and light winds for all terminals. We will be backing off on the thunderstorm forecasts from the earlier TAF package given the drier air we're observing in the 12 UTC data. Whiles TSRA will be possible, they will be isolated and end by sunset or shortly after. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...None. GA...None. FL...None. GM...None. && Fournier
Hazardous weather outlook, Aug 31, 1:54 AM CDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE TALLAHASSEE FL 254 AM EDT FRI AUG 31 2012 FLZ108-112-114-010000- SOUTH WALTON-COASTAL BAY-COASTAL GULF- 254 AM EDT FRI AUG 31 2012 /154 AM CDT FRI AUG 31 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR BEACHES FROM GULF TO WALTON COUNTIES. .DAY ONE...TODAY AND TONIGHT... * THERE IS A MODERATE RISK FOR RIP CURRENTS ALONG FLORIDA PANHANDLE BEACHES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. ALZ065>069-FLZ007>019-026>029-034-115-118-127-128-134-GAZ120>131- 142>148-155>161-GMZ730-750-755-765-770-775-010000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE- COASTAL FRANKLIN-COASTAL JEFFERSON-COASTAL WAKULLA-COASTAL TAYLOR- COASTAL DIXIE-QUITMAN-CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH- TURNER-TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT- COOK-BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 254 AM EDT FRI AUG 31 2012 /154 AM CDT FRI AUG 31 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND INLAND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. HARRIGAN
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 10:44 AM CDT | Rip Current Statement | TAE | Bay, Gulf, Walton | 18 hr |
Nearby
Heat Advisories in Georgia, 2012Heat Advisories in Florida, 2012Heat Advisories in Alabama, 2012Every heat advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.